p4 questionMay 18 2012 at 8:08 PM
|Laura (no login)|
I'm taking p4 1x daily at night (oral), but I have a feeling I'm going to m/c again. The past two days I've slept very poorly, stopped being nauseated, and had problems staying comfortable temp-wise..all were the same before I mc'ed last time. I'm not crampy or spotting, but I'm wondering if taking the p4 will prevent me from starting to mc. I don't really want to get blood tests to see if I'm actually mc-ing; not only do they really stress me out but it always involves bringing the 2 yo to the lab which is just not fun. But I also don't want to keep carrying it for 4 more weeks if it's not working. Ugh; rock and a hard place. I guess I should just call my OB on Monday for a beta check. My pulse is racing just thinking about it...
Its stinks but
|May 18 2012, 10:16 PM |
I'd keep taking the P4 and go in for bloods. I only had 2 betas with the triplets and somehow didn't worry much before the 6 week US?!! The labs are much worse! Glad I was able to avoid that last time. My nurse told me that I could m/c just from the P4 levels alone. (And she actually insinuated it was my choice to get on the P4 depending on how I wanted this to shake out which was a bit odd.) She did say the betas weren't very strong and that P4 could lengthen it and not let me bleed. I know it's fact dependent and have seen all kinds of scenarios on the boards. People with horrible nausea who are m/c then those with no symptoms who are absolutely fine. I'd get the labs just to see where you are. Everything is probably fine!! I really hope so.
Agree With Alli
|May 19 2012, 6:59 AM |
Laura, I completely understand feeling you're going to miscarry again. I think everyone worries about it but it's magnified once you have gone through it. Our minds go back to the last time, analyzing every symptom, comparing nausea, appetite, sleepiness, etc. I know about a week ago, I had no symptoms at all and completely freaked out. Then they came back. Sometimes I feel they are there sometimes I think they're gone. I drive myself crazy wondering if it's all just progesterone symptoms or if I'm still PG.
The doctor promised me that symptoms do come and go from one day to the next. I also google everything and it's very common to feel symptoms one day and the next, feel nothing.
I know you don't want to but if there is a way you can go get a quick blood test,you might feel better. I really hope you can go. I know the anxiety that comes with it all too well, but I think it will do you better to be able to rest assured that all is okay.
I completely understand how scary this is. Its very hard trying to stay calm and not expect the worst. I keep telling myself if I'm going to m/c, there is nothing I can do, I'm doing everything right and it's really out of my hands. Take it easy...and really, go get the beta, you will feel better. Thinking of you.
|May 19 2012, 11:30 AM |
So it's not that I'm worried I'm going to mc, it's more that if it's going to happen and I'm on p4, I don't know if it will stop me from bleeding when I need to. I did start spotting a bit when I was on p4 last time, so maybe it wouldn't. Anyway, I will call my OB and get lab slips. It's really the only way to know.
Glad you're feeling "better" Teresa!
Yeah I get it
|May 19 2012, 1:04 PM |
I think the same thing about being on the P4- that maybe there is no viable pregnancy inside me anymore and the P4 is preventing it, but it's better to be on it than not. It doesn't guarantee anything won't go wrong being on it and I still worry constantly about miscarrying. Constantly. It's ALL I think about, actually.
I hope you feel better!
Ditto what Alli and Teresa said
|May 19 2012, 2:45 PM |
What I have been told is that progesterone can help support a pregnancy, but it won't stop your body from miscarrying. If it is going to happen, then p4 won't stop it from happening. At least that's what my former RE told me. I completely understand where you're coming from. Having had three early losses myself, the early days are really difficult. Maybe having the b/w will help to ease some of the anxiety. Wishing you all the best.
|Current Topic - p4 question|